MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 01/29/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture and vessel hematoma occurred.The target lesion was located in a tortuous arteriovenous fistula in an upper limb.A 7.0 x 40, 40cm gladiator elite balloon catheter was advanced for dilatation.However, during first inflation at 24 atmospheres, the balloon rupture.The vessel was damaged and immediately formed hematoma.The physician used another of the same balloon to treat the hematoma and completed the procedure.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was identified within the balloon which is evidence of a device leak.A microscopic examination identified a balloon longitudinal tear beginning at the proximal balloon bond and extending approximately 56mm distally across the balloon material.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device is 20 atmospheres.A visual and microscopic examination found no issues with the markerbands or tip of the device that could have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft of the device.No other issues were noted with the device during analysis.
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8368086
Report Number2134265-2019-01623
Device Sequence Number1599670
Product Code LIT
UDI-Device Identifier08714729809784
UDI-Public08714729809784
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2021
Device Model Number24686
Device Catalogue Number24686
Device Lot Number22118537
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2019
Initial Date Received by Manufacturer 02/13/2019
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date02/25/2019
Supplement Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient Weight58